Hail, Choctaw
- When
- April 7, 2:45 PM CST
- Where
- Choctaw County, Hugo
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.017, -95.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 7, 2:40 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 340 PM CDT WED APR 7 2004 UPPER LOW TRACKING NEAR THE RED RIVER IS HELPING TO PROVIDE ENOUGH INSTABILITY THAT ISOLATED SEVERE WEATHER WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING. EXPECT ONGOING PRECIP TO GRADUALLY SHRINK IN COVERAGE INTO THE EVENING AS HEATING IS LOST...WITH THE LOW FORECAST TO MOVE EAST OF THE AREA OVERNIGHT TAKING PRECIP CHANCES WITH IT. SURFACE HIGH TO BRIEFLY BUILD INTO THE AREA TOMORROW BUT WILL HAVE A HARD TIME PRESSING SOUTHWARD AS NEXT SHORTWAVE TROUGH...CURRENTLY OVER WESTERN ARIZONA...INDUCES PRESSURE FALLS TO OUR WEST BY TOMORROW AFTERNOON. DESPITE GENERAL LOW LEVEL SUBSIDENCE...MODEL SOUNDINGS SUPPORT GOOD LOW LEVEL MIXING BENEATH MOSTLY SUNNY SKIES...SO NOTICEABLY WARMER TEMPS EXPECTED TOMORROW. EVOLUTION OF SURFACE PATTERN ON FRIDAY AND RESULTANT AIRMASS DESTABILIZATION WILL BE KEY IN SEVERE WEATHER POTENTIAL BY FRIDAY AFTERNOON/OVERNIGHT. BEST IDEA TOWARD UNFOLDING SCENARIO HAS DECAYING MCS MOVING INTO EASTERN OKLAHOMA BY MID DAY FRIDAY AHEAD OF MID LEVEL TROUGH AXIS MOVING OUT OF THE SOUTHERN ROCKIES. RESIDUAL CLOUD COVER WILL HAMPER PROGRESSION OF ADVANCING WARM FRONT WITH MID AFTERNOON SURFACE LOW EXPECTED TO NEAR THE CENTRAL OK RED RIVER VALLEY. LOCATIONS SOUTH OF INTERSTATE 40 CURRENTLY APPEAR TO HAVE THE HIGHEST POTENTIAL FOR ORGANIZED SEVERE WEATHER AS SURFACE LOW EJECT NORTHEASTWARD ACROSS THE FORECAST AREA WITH STRONG COLD FRONT FOLLOWING. TIMING CURRENTLY PLACES THE HIGHEST POPS FOR FRIDAY ACROSS THE WEST AND NORTH...WITH INCREASING POPS SOUTH AND EAST BY LATE AFTERNOON INTO FRIDAY NIGHT. DECREASING RAIN CHANCES INTO SATURDAY AS UNSEASONABLY COLD AIRMASS BUILDS INTO THE REGION. MODEL AGREEMENT ON STRENGTH OF THIS AIRMASS ARGUES FOR LOWERING TEMPS SUNDAY THROUGH MONDAY WITH LOWER/MID 30S POSSIBLE ACROSS THE NORTHERN HALF OF THE AREA MONDAY NIGHT. WARMING TREND THEN EXPECTED FROM MID WEEK ON...AND CHOSE TO KEEP A DRY FORECAST AS AGREEMENT ON INDIVIDUAL WAVES IS POOR AND LOW LEVEL MOISTURE WILL LIKELY BE LACKING. PRELIM NUMBERS: TUL 51 73 49 68 / 20 5 10 60 FSM 53 77 50 72 / 30 10 5 50 MLC 50 77 51 71 / 30 10 10 50 BVO 47 72 44 64 / 10 5 10 60 FYV 48 71 40 66 / 20 5 5 60 BYV 48 69 42 65 / 20 5 5 50 MKO 51 76 49 70 / 20 5 5 60 MIO 49 69 44 64 / 10 5 5 60 F10 51 75 52 68 / 20 10 10 60 HHW 53 79 53 74 / 40 20 10 50 FORECAST ID= 07 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 7 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 7 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST OKLAHOMA... A WEAKENING UPPER LEVEL DISTURBANCE CURRENTLY OVER CENTRAL OKLAHOMA WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS AFTERNOON AND EVENING. THIS DISTURBANCE AND ITS ASSOCIATED WEAK SURFACE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR TRIGGERING SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS LATE THIS AFTERNOON AND EVENING WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE ACROSS EXTREME SOUTHEAST OKLAHOMA. HOWEVER...THE MAJORITY OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE SHOWERS AND THUNDERSTORMS WILL COME TO END AROUND MIDNIGHT AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA ON FRIDAY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT. A FEW OF THESE STORMS COULD BE SEVERE...PRIMARILY OVER FAR SOUTHEAST OKLAHOMA WHERE INSTABILITIES WILL BE MAXIMIZED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 302 PM CDT WED APR 7 2004 OKZ049-053-076-080100- CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK- 302 PM CDT WED APR 7 2004 SEVERE THUNDERSTORM WATCH NUMBER 49 IN EFFECT UNTIL 800 PM CDT FOR THE FOLLOWING COUNTIES: IN SOUTHEASTERN OKLAHOMA... CHOCTAW PUSHMATAHA LE FLORE.
The Western Arkansas radar (KSRX), 177 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393206.